Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 16, 2012, 3:20 PM EDT for Warren County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 16, 2012, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
County Warren County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WWUS83 KIND 161920
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT SAT JUN 16 2012
INZ028-035-161945-
FOUNTAIN-WARREN-
320 PM EDT SAT JUN 16 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN AND WARREN
COUNTIES UNTIL 345 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WILLIAMSPORT...OR 18 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILLIAMSPORT...
RAINSVILLE...
ATTICA...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4039 8751 4048 8716 4048 8709 4027 8709
4022 8745
TIME...MOT...LOC 1920Z 256DEG 14KT 4033 8737
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:35 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 12:35 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1235 PM EDT SAT JUN 16 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 AM EDT SAT JUN 16 2012 CHANGES APPEARING MORE LIKELY FOR RAIN CHANCES IN NEXT 12 TO 36 HOURS. UPPER RIDGE OVERHEAD GETS FLATTENED SOMEWHAT AS INITIAL SHORT WAVES OVER IOWA LIFTS NORTHEAST INTO GREAT LAKES BUT MORE IMPORTANTLY SECOND MORE SIGNIFICANT TROUGH ENTERING WESTERN PLAINS HAS BEEN FIRING SCATTERED STORM FROM DAKOTAS TO TEXAS. AS THIS SHORT WAVE OVERTAKES GREAT LAKES LATER TONIGHT INTO SUNDAY CHANCES FOR RAIN LOOK BETTER. UPPER RIDGE TO BUILD BEHIND THIS AS NEXT SYSTEMS MOVES INTO THE NORTHERN ROCKIES AND BRINGS ANOTHER ROUND OF STORMS TO OUR REGION THURSDAY AND FRIDAY. HEAT OF TODAY WILL BRIEFLY SUBSIDE WITH CLOUD COVER SUNDAY BUT RETURN IN EARNEST FOR MOST OF THE WORK WEEK AS UPPER RIDGE STRENGTHENS AND SUNSHINE RETURNS. HEAT OF NEXT WEEK WILL ALSO BE ACCOMPANIED BY SOMEWHAT MORE HUMID AIR THAN OF RECENT DAYS. && .NEAR TERM /THIS AFTERNOON/... ISSUED AT 1053 AM EDT SAT JUN 16 2012 MUCH OF THE FORECAST AREA ENJOYING SUNNY SKIES THIS MORNING WITH A NOTICEABLY MORE HUMID AIRMASS. TEMPS HAVE ALREADY WARMED INTO THE UPPER 70S AND LOWER 80S AS OF 14Z. REGION REMAINS UNDER THE CORE OF THE RIDGING ALOFT. HAVE SEEN SCATTERED CONVECTION OVER SE INDIANA EXTENDING SOUTH INTO CENTRAL KENTUCKY OVER THE LAST FEW HOURS AT THE NOSE OF A SUBTLE JET AT 925MB. RECENT RAP DATA INDICATING THAT THIS JET SHOULD SLOWLY WEAKEN THROUGH MIDDAY AS THE JET SHIFTS EAST. WHILE THIS FEATURE LIKELY TO NOT IMPACT FORECAST AREA...REMAINS CLOSE ENOUGH TO FAR SOUTHEAST COUNTIES TO WARRANT ISOLATED POPS INTO THE EARLY AFTERNOON. CONVECTION THAT DEVELOPS DURING THE AFTERNOON LOOKS TO BE HEAVILY DEPENDENT ON AVAILABLE MOISTURE AND INSTABILITY AS WELL AS ANY LOCALIZED OUTFLOWS THAT CAN FORM FROM STORMS. MOST RECENT SHORT RANGE GUIDANCE SHOWING THAT MUCH OF THE FORCING ALOFT ASSOCIATED WITH LEAD SHORTWAVE OVER NORTHWEST ILLINOIS WILL TRACK INTO THE GREAT LAKES THROUGH THE AFTERNOON AND NOT SIGNIFICANTLY IMPACT CENTRAL INDIANA. THE ONE FEATURE THAT MAY SERVE TO ACCENTUATE CONVECTIVE DEVELOPMENT LATER TODAY IS A WEAK MID LEVEL VORT CURRENTLY OVER SOUTHERN ILLINOIS. THIS FEATURE IS PROGGED TO MOVE ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA DURING PEAK HEATING HOURS THIS AFTERNOON WHERE DEEPEST MOISTURE AND CONSEQUENTLY MOST UNSTABLE AIRMASS LIKELY TO RESIDE. HAVE THEREFORE BUMPED UP TO SCATTERED POPS FOR MOST LOCATIONS SOUTH OF I-70 AFTER 18Z. WILL MAINTAIN JUST A 20 POPS ELSEWHERE TO ACCOUNT FOR ANY ISOLATED CONVECTION THAT CAN FORM. ALL STORMS WILL PRODUCE TORRENTIAL RAINFALL AND GIVE SOME LOCALIZED AREAS MUCH NEEDED RAINFALL. SOUNDING ANALYSIS SUPPORTING POTENTIAL FOR ISOLATED STRONG WIND GUSTS FROM STORMS WITH STEEPENING LAPSE RATES. HOWEVER...POTENTIAL FOR MORE ORGANIZED CONVECTION LIKELY TO HOLD OFF UNTIL THIS EVENING AS WELL DEVELOPED MCV OVER EASTERN KANSAS/NEBRASKA APPROACHES THE REGION. BUMPED UP TEMPS A DEGREE OR SO IN THE WEST BASED ON THE QUICK RISE ALREADY. OTHERWISE MADE NO ADDITIONAL SIGNIFICANT CHANGES TO FORECAST. ZONE AND GRID UPDATES OUT. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 330 AM EDT SAT JUN 16 2012 CONCERNS AGAIN REGARDING CHANGE FROM NO POPS TONIGHT TO CHANCE POPS. EURO LESS PROGRESSIVE IN SOUTHEAST PUSH OF TROUGH AND KEEPS MOST PRECIPITATION ACROSS GREAT LAKES. ALL OTHER MODELS DIG TROUGH A LITTLE DEEPER AND BRING MORE RAIN TO CENTRAL INDIANA. WILL AGAIN USE A BLEND AND LEAN TOWARD LOWER CHANCE POPS AND LOWER RAIN AMOUNTS OF EURO...IN PART TIED TO CURRENT DROUGHT AND SURFACE MOISTURE BEING A LIMITING FACTOR. SUNDAY AND SUNDAY NIGHT...TAIL END OF ENERGY WITH THIS TROUGH MOVES ACROSS AREA CONTINUING THREAT FOR CONVECTION SO WILL CONTINUE CHANCE POPS AS CURRENT FORECAST. IN TOTAL...RAIN AMOUNTS TO A QUARTER INCH LOOKS GOOD FOR MOST AREAS THOUGH SOME LOCALS LIKELY WILL SEE NEAR AN INCH. AS FOR TEMPS...FAIR AMOUNT OF CLOUD COVER AND SOME RAINY PERIODS SUNDAY SHOULD KEEP MAX TEMPS TO MID 80S. MODERATELY MOIST DEWPOINTS IN UPPER 60S AND CONTINUED SOUTHWEST SURFACE FLOW SHOULD KEEP SUNDAY NIGHT MINS CLOSE TO 70. && .LONG TERM /TUESDAY THROUGH SATURDAY/... CHALLENGE FOR THE LONG TERM WILL BE PRECIPITATION CHANCES THE SECOND HALF OF THE PERIOD. THE BEGINNING OF THE PERIOD WILL SEE STRONG UPPER LEVEL RIDGING ACROSS THE EASTERN CONUS WHILE A TROUGH STRENGTHENS ACROSS THE WEST. RIDGING WILL KEEP THE AREA DRY ON TUESDAY AND WEDNESDAY AND WITH CONTINUED SOUTHERLY FLOW...TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE WITH HIGHS IN THE LOW 90S AND LOWS REMAINING IN THE 70S. MODELS ARE IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD BUT THE CANADIAN BEGINS TO DIVERGE FROM THE GFS AND ECMWF BY THURSDAY. THE CANADIAN HOLDS ON TO THE STRONG UPPER RIDGE WHILE THE GFS AND ECMWF DEPICT THE RIDGE BREAKING DOWN WITH MIDLEVEL FLOW BECOMING MORE ZONAL. ADDITIONALLY...THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH SURFACE LOW PRESSURE DEEPENING ACROSS THE GREAT LAKES AND SWEEPING A COLD FRONT ACROSS THE AREA IN THE THURSDAY/FRIDAY TIME FRAME. ALLBLEND 40 POPS APPEAR REASONABLE THIS FAR OUT AS MODEL SOUNDINGS INDICATE DECENT SATURATION AND INSTABILITY. TEMPERATURES WILL DECREASE SLIGHTLY WITH THE PASSAGE OF THE FRONT BUT LOOK TO REMAIN AT OR ABOVE AVERAGE VALUES. && .AVIATION /DISCUSSION FOR THE 161800Z TAFS/... ISSUED AT 1235 PM EDT SAT JUN 16 2012 WIDELY SCATTERED CONVECTION POSSIBLE IN THE VICINITY OF THE TAF SITES ROUGHLY 161900Z-162300Z AS THE TAIL END OF AN MCV...CURRENTLY PUSHING INTO WESTERN WISCONSIN...MOVES THROUGH. FEATURE APPEARS WEAK ENOUGH AT THIS TIME THAT THE THREAT OF CONVECTION DIRECTLY IMPACTING A TAF SITE IS TOO LOW TO MENTION. CONVECTIVE CLOUD BASES 030-040. BETTER THREAT OF CONVECTION APPEARS TO BE AFTER ABOUT 170300Z-170400Z...WHEN DISTURBANCE CURRENTLY MOVING INTO WESTERN IOWA/MISSOURI BEGINS AFFECTING THE AREA. PATTERN FAVORABLE FOR NOCTURNAL CONVECTION WITH MODELS INDICATING AN ASSOCIATED LOW LEVEL JET AROUND 30 KTS. OCCASIONAL SURFACE WIND GUSTS 15-18 KTS PROBABLE THIS AFTERNOON FROM 200-230 HEADINGS...ESPECIALLY AT KLAF/KIND/KHUF. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TUCEK NEAR TERM...RYAN SHORT TERM...TUCEK LONG TERM....HOMANN AVIATION...JAS
Hazardous weather outlook, Jun 16, 12:39 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1239 PM EDT SAT JUN 16 2012 INZ021-028>031-035>049-051>057-060>065-067>072-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1239 PM EDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. HAZARDS: THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING... TORRENTIAL RAINFALL...GUSTY WINDS AND HAIL. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. TIMING: ISOLATED THUNDERSTORMS WILL BE POSSIBLE BY MID AFTERNOON WITH THUNDERSTORMS INCREASING IN COVERAGE DURING THE EVENING AND OVERNIGHT. DISCUSSION: ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE LATE AFTERNOON WITHIN A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS EVENING AND CONTINUE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: AN UPPER TROUGH EXITING THE REGION SUNDAY NIGHT WILL STILL CARRY THE THREAT OF PRODUCING STORMS WITH LIGHTNING AND TORRENTIAL RAINFALL BEING THE MAIN CONCERNS. ANOTHER UPPER LEVEL DISTURBANCE WILL ARRIVE LATE WEEK AND BRING A RENEWED THREAT FOR ADDITIONAL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jun 16, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT SAT JUN 16 2012
INZ028-035-161945-
FOUNTAIN-WARREN-
320 PM EDT SAT JUN 16 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN AND WARREN
COUNTIES UNTIL 345 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WILLIAMSPORT...OR 18 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILLIAMSPORT...
RAINSVILLE...
ATTICA...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4039 8751 4048 8716 4048 8709 4027 8709
4022 8745
TIME...MOT...LOC 1920Z 256DEG 14KT 4033 8737
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:33 PM EDT | Areal Flood Advisory | IND | Jackson | 3 hr |
| Jun 16, 4:41 PM EDT | Areal Flood Advisory | IND | Warren | 3 hr |
| Jun 16, 6:23 PM EDT | Special Weather Statement | IND | Warren | 37 min |
| Jun 16, 6:26 PM EDT | Flash Flood Warning | IND | Warren | 3 hr |
| Jun 16, 6:41 PM EDT | Special Weather Statement | IND | Randolph | 34 min |
| Jun 16, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 35 min |
| Jun 16, 7:58 PM EDT | Areal Flood Advisory | IND | Fountain | 4 hr |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.